MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA 3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA 3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; disposed by hospital.
 
Event or Problem Description
As reported: "i was made aware today that the tip of a gamma guide wire item # 1210-6450s (lot# k0e3549) broke off inside the greater troch region while they were attempting to get the starting point for an alpha gt nail on (b)(6) 2020.They declined to remove the tip of the wire because it would have caused more damage to do so.The procedure continued and was completed without further issue or surgical delay.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the xray was provided that matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, in general breakage of k-wire tip could be due to handling failure or mechanical overstressing.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
K-WIRE GAMMA 3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11189697
Report Number0009610622-2021-00236
Device Sequence Number14321883
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberK0E3549
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1